MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3507800BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/15/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient, who's undergone primary breast augmentation with two 800cc mentor memorygel breast implants, suffered spontaneous left breast implant rupture, post-procedure.The rupture was only discovered during a revision surgery for unspecified reasons on (b)(6) 2021.Subsequently, the patient's implants were removed and replaced with the following devices: (left) 790cc mentor memorygel breast implant catalog: shpx790 lot: 9589676 sn: (b)(4) and (right) 790cc mentor memorygel breast implant catalog: shpx790 lot: 9589678 sn: (b)(4).
Additional Manufacturer Narrative
On 16-dec-2021, mentor received additional information about this event.The device was actually implanted some time in 2007.The relevant fields have been updated.On 12-dec-2021, evaluation of the device was completed.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured.Additionally, an anomaly was observed on the edges of the rupture consistent with a crease/fold.The evaluation determined that the cause of the rupture is consistent with normal wear.The instructions for use state that ruptures can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following may cause implants to rupture: stressing the implant during implantation or other procedures and weakening it; folding or wrinkling of the implant shell.Breast implants may also wear over time.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device and no non-conformances were identified.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer's reference number: (b)(4).